Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 26, 2007, 6:58 PM EDT for Bladen County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2007, 6:58 PM EDT (22:58 UTC)
- Expired
- Jun 26, 2007, 7:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 262259 SVRILM NCC017-262330- /O.NEW.KILM.SV.W.0048.070626T2258Z-070626T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 658 PM EDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 730 PM EDT * AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGOON...OR ABOUT 7 MILES NORTHEAST OF ELIZABETHTOWN. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN JUST NORTH OF WHITE LAKE NEAR THE INTERSECTION OF U.S. 701 AND STATE HIGHWAY 41. MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3474 7844 3458 7840 3459 7862 3473 7857 $$ TRA
2 follow-up statements
000 WWUS52 KILM 262311 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 710 PM EDT TUE JUN 26 2007 NCC017-262330- /O.CON.KILM.SV.W.0048.000000T0000Z-070626T2330Z/ BLADEN NC- 710 PM EDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CENTRAL BLADEN COUNTY... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGOON...OR ABOUT 5 MILES EAST OF ELIZABETHTOWN...AND WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE...WHITE LAKE. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY..OR TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC. LAT...LON 3474 7844 3458 7840 3459 7862 3473 7857 $$ TRA
000 WWUS52 KILM 262321 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 720 PM EDT TUE JUN 26 2007 NCC017-262330- /O.EXP.KILM.SV.W.0048.000000T0000Z-070626T2330Z/ BLADEN NC- 720 PM EDT TUE JUN 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLADEN COUNTY EXPIRES AT 730 PM EDT... THE THUNDERSTORM JUST NORTH OF WHITE LAKE HAS WEAKENED AND IS NO LONGER CAPABLE OF PRODUCING SEVERE WEATHER. A REPORT WAS RECEIVED OF NICKEL SIZED HAIL AT 708 PM IN THE CYPRESS CREEK COMMUNITY. IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY...OR TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC. LAT...LON 3474 7844 3458 7840 3459 7862 3473 7857 $$ TRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:28 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 3:28 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 328 PM EDT TUE JUN 26 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE CENTERED OFFSHORE FROM THE CAROLINAS WILL BUILD WEST INTO THE AREA THROUGHOUT THIS WEEK. A COLD FRONT WILL DROP SOUTH AND SLOWLY CROSS THE AREA DURING SATURDAY...FINALLY PUSHING SOUTH OF THE REGION DURING SUNDAY. AS A RESULT...AFTER A MOSTLY DRY WEEK SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE BY THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHRA/TSRA WILL INCREASE IN COVERAGE...HOWEVER AREAL EXTENT IS NOT EXPECTED TO EXCEED SCT THRESHOLDS. THE BEST CHANCES FOR STORMS WILL OCCUR ALONG THE SEA BREEZE...BUT MORE-SO ALONG THE LOW-LEVEL MOISTURE AXIS FOUND ACROSS THE WESTERN ZONES. THE MOISTURE AXIS HAS BEEN EVIDENT ON VISIBLE IMAGERY THROUGH A GOOD PORTION OF THE DAY. A FEW OF THE STORMS COULD BECOME STRONG...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR...GIVEN CAPE VALUES EXCEEDING 3000 J/KG. CONVECTION WILL DIMINISH WITH THE LOSS OF HEATING THIS EVENING WITH PARTLY CLOUDY SKIES FROM DEBRIS CLOUDS DURING THE OVERNIGHT. FOLLOWED MET MINIMUMS GIVEN ITS TRACK RECORD OVER THE LAST TEN DAYS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... PD WILL BE CHARACTERIZED BY TYPICAL SUMMERTIME PATTERN. NAMELY...MID AND UPPER LVL RIDGE AXIS OVER THE REGION WHILE SFC/LL RIDGING REMAINS OFFSHORE. TEMPS NEAR CLIMO TO CONTINUE AS WILL THE CHANCE FOR MESOSCALE PROCESSES TO CAUSE THUNDERSTORMS. OVER THE PAST FEW DAYS THE MOST ACTIVITY HAS OCCURRED ALONG THE COAST WHERE THE COMBINED FORCING OF THE SEABREEZE AND REMNANT OUTFLOW BOUNDARIES HAVE PROVED ADEQUATE TO LIFT PARCELS TO THE LFC. THIS SHOULD ONCE AGAIN BE THE CASE ON WED. 20 POPS ALSO REMAIN FOR WRN ZONES ON ACCOUNT OF SOME POSSIBLE DYING CONVECTION ASSOC WITH PIEDMONT TROUGH. PW VALUES OVER 1.75 INCHES AND STORM MOTION UNDER 5 MPH SO MINOR FLOODING POSSIBLE WITH ANY TSTM. LOTS OF CAPE ABV -20C FAVORING LOTS OF ICE IN THE UPDRAFTS WHICH WILL ALLOW FOR COPIOUS LIGHTNING AS WELL. FCST SOUNDINGS SHOW A DRYING TREND BY THURSDAY THAT LOOKS A LITTLE SUSPECT...CHANCE POPS WILL CONTINUE ALONG THE COAST FOR THE AFTERNOON HRS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... OVERALL PATTERN EVOLUTION OF DEVELOPING OMEGA BLOCK WITH EAST COAST TROUGH AT THE MID LEVELS LOOKS SIMILAR TO PREVIOUS RUNS/FORECASTS. IF ANYTHING...THE GFS HAS SLOWED THE PROGRESSION OF THE SURFACE FRONT MOVING THROUGH THE AREA LATE SATURDAY/EARLY SUNDAY BY A FEW HOURS. THE MODEL ALSO DEVELOPS A DECENT SURFACE WAVE ALONG THE BOUNDARY LATE SATURDAY EARLY SUNDAY. THERE IS ALSO SOME FEEDBACK EVIDENT...ESPECIALLY SUNDAY. ALL OF THIS SAID...DID NOT MAKE ANY WHOLESALE CHANGES TO INHERITED FORECAST. INCREASED POPS SLIGHTLY FOR ALL PERIODS FROM FRIDAY EVENING THROUGH SUNDAY MORNING WHILE HOLDING VALUES IN THE CHANCE RANGE CONSIDERING THE EVENT IS STILL 4-5 DAYS OUT. REGARDING TEMPERATURES...TUESDAY MORNING LOOKS TO BE THE COOLEST OF THE PERIODS WITH THE AXIS OF THE COOLEST 850MB TEMPS RIDGING INTO THE AREA FROM THE NORTHEAST AND GOOD RADIATIONAL CONDITIONS. FOR NOW...TRENDED TEMPERATURES A LITTLE COOLER MONDAY AND TUESDAY WITH VALUES A DEGREE OR TWO BELOW CLIMATOLOGY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL OUTSIDE WIDELY SCT CONVECTION THAT WILL MAINLY AFFECT LBT/FLO TERMINALS. THE SEA BREEZE HAS STABILIZED THE AIRMASS ACROSS THE MYRTLES AND ILM. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE TUESDAY AFTERNOON...THURSDAY...AND FRIDAY. A COLD FRONT ON SATURDAY WILL CAUSE WIDESPREAD CONVECTION. && .MARINE... NEAR TERM /THROUGH TONIGHT/... SOUTHEASTERLY FLOW FROM THE SEA BREEZE WITH HIGH PRESSURE OFF THE COAST WILL PERSIST THROUGH THE EVENING. THE FLOW WILL WEAKEN OVERNIGHT TO LIGHT/VARIABLE CONDITIONS TOWARD DAY BREAK. NOT MUCH CHANGE IN WAVE HEIGHT WITH SEAS AROUND 2 FT TO AROUND 1 FOOT NEAR THE COAST. SHORT TERM/WEDNESDAY THROUGH THURSDAY NIGHT/... BASICALLY A SUMMERTIME PERSISTENCE FCST. HIGH PRESSURE WILL REMAIN QUASISTATIONARY OFF THE COAST. SE WIND TO CONTINUE AND GENERALLY REMAIN CAPPED AT 10 KTS WHILE SEAS AVG 2 TO 3 FT. WINDS MAY INC SLIGHTLY TO 10 TO 15 KT RANGE BY THURSDAY. LONG TERM MARINE/FRIDAY THROUGH SATURDAY/... WILL CONTINUE TO SEE SOUTH TO SOUTHWEST WINDS FRIDAY AND SATURDAY AS FRONTAL BOUNDARY REMAINS TO THE NORTH. WAVE DEVELOPING ALONG THE FRONT COULD COMPLICATE THINGS A BIT AS COULD ANY CONVECTION BUT WAY TOO FAR OUT TO PINPOINT AT THIS TIME. AT FIRST GLANCE WAVEWATCH LOOKS TOO ROBUST WITH 5-6 FT SEAS OUTER WATERS BUT A CLOSER LOOK SHOWS A 3 FT SWELL COMPONENT WHICH SEEMS REASONABLE WITH THE PERSISTENT SOUTH TO SOUTHWEST FLOW AROUND THE BERMUDA HIGH PRESSURE THIS WEEK. GENERALLY FOLLOWED THIS GUIDANCE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SRP NEAR TERM...SRP SHORT TERM...MBB LONG TERM...SHK AVIATION...SRP
Hazardous weather outlook, Jun 26, 2:24 AM EDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 224 AM EDT TUE JUN 26 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-270630- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 224 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. STORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. STORMS WILL BE SLOW TO MOVE AND COULD PRODUCE MINOR FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-270630- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 224 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:33 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 433 PM EDT TUE JUN 26 2007 NCZ087-262145- ROBESON- INCLUDING THE CITY OF...LUMBERTON 433 PM EDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS TO AFFECT PORTIONS OF ROBESON COUNTY... AT 430 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN ROBESON COUNTY NEAR SAINT PAULS AND PARKTON. THESE STORMS WERE DRIFTING SOUTHWEST AT AROUND 10 MPH. HEAVY RAINFALL...GUSTY WINDS UP TO 35 MPH...AND PEA SIZE HAIL ARE EXPECTED WITH THESE THUNDERSTORMS. LOCATIONS IN THE PATH OF THESE STORMS BEFORE 5 PM INCLUDE RENNERT...RED SPRINGS...AND BUIE. AFTER 5 PM THE STORMS WILL IMPACT MAXTON... PEMBROKE...AND POTENTIALLY RAEMON. TRA
Special weather statement, Jun 26, 5:57 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 557 PM EDT TUE JUN 26 2007 SCZ017-262300- MARLBORO- INCLUDING THE CITY OF...BENNETTSVILLE 557 PM EDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS ACROSS NORTHERN MARLBORO COUNTY... AT 554 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ENTERING THE NORTHERN SECTIONS OF MARLBORO COUNTY. THESE STORMS CONTAIN VERY HEAVY RAINFALL...WIND GUSTS UP TO 30 MPH...AND PEA SIZE HAIL. THE STRONGEST STORMS THROUGH 630 PM WILL MOVE SLOWLY SOUTHWEST ALONG STATE HIGHWAY 79 FROM GIBSON TOWARD CHAVISTOWN. THE STRONGEST PORTION OF THESE STORMS WILL REMAIN JUST NORTH OF BENNETTSVILLE...HOWEVER HEAVY RAINFALL AND DANGEROUS LIGHTNING MAY STILL DEVELOP IN TOWN AFTER 615 PM. STAY TUNED TO THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. TRA
Special weather statement, Jun 26, 6:11 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 611 PM EDT TUE JUN 26 2007 NCZ087-270015- ROBESON- INCLUDING THE CITY OF...LUMBERTON 611 PM EDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS CONTINUE ACROSS PORTIONS OF ROBESON COUNTY... AT 605 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AND CENTRAL PORTIONS OF ROBESON COUNTY FROM MAXTON TO PEMBROKE OVER TO LUMBERTON. THESE STORMS ARE DRIFTING SLOWLY TO THE SOUTHWEST AT AROUND 10 MPH. HEAVY RAIN...GUSTY WINDS UP TO 35 MPH AND SMALL HAIL CAN BE EXPECTED AS THESE STORMS MOVE ACROSS THE AREA. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RAEMON...PURVIS AND ROWLAND. RAINFALL AMOUNTS OF BETWEEN ONE AN TWO INCHES OF RAIN MAY CAUSE LOCAL PONDING OF WATER ON ROADWAYS AND BRIEFING REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.